Alert archive / West Virginia / Winter Storm Watches in 2011

Winter Storm Watch 3, NWS Charleston, WV

January 25, 2011McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this winter storm watch at Jan 25, 2011, 3:35 AM EST for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Jan 26, 2011, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2011, 3:35 AM EST (08:35 UTC)
In effect from
Jan 26, 2011, 7:00 AM EST
Expired
Jan 25, 2011, 3:28 PM EST
In force
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS41 KRLX 250835
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
335 AM EST TUE JAN 25 2011

...DEVELOPING LOW PRESSURE SYSTEM AFFECTS THE AREA WEDNESDAY AND
WEDNESDAY NIGHT...

VAZ003-004-WVZ033>038-046-047-251645-
/O.NEW.KRLX.WS.A.0003.110126T1200Z-110127T1200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
335 AM EST TUE JAN 25 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING. 

* PRECIPITATION TYPE: SNOW

* ACCUMULATIONS: 4 TO 9 INCHES.

* TIMING: THE HEAVIEST SNOW WILL OCCUR WEDNESDAY NIGHT.

* IMPACTS: UNTREATED ROADS WILL LIKELY BECOME SNOW COVERED. 
  ALSO...BECAUSE OF NEAR AND EVEN SLIGHTLY ABOVE FREEZING 
  TEMPERATURES AT THE START OF THE SNOW...THEN FALLING BELOW 
  FREEZING...WILL CAUSE MOISTURE ON THE ROADWAYS TO FREEZE INTO 
  A SHEET OF ICE BENEATH THE ACCUMULATING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
400 
WWUS41 KRLX 251624
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1124 AM EST TUE JAN 25 2011

...DEVELOPING LOW PRESSURE SYSTEM AFFECTS THE AREA WEDNESDAY AND
WEDNESDAY NIGHT...

VAZ003-004-WVZ033>038-046-047-260030-
/O.CON.KRLX.WS.A.0003.110126T1200Z-110127T1200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
1124 AM EST TUE JAN 25 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING. 

* PRECIPITATION TYPE: SNOW

* ACCUMULATIONS: SNOW POTENTIAL OF 3 TO 5 INCHES SOUTHERN
  MOUNTAINS...WITH 6 TO 10 INCHES POSSIBLE ACROSS THE NORTHERN
  MOUNTAINS.

* TIMING: RAIN AND SNOW ARE EXPECTED ON WEDNESDAY...BECOMING ALL
  SNOW BY LATE WEDNESDAY AFTERNOON. THE HEAVIEST SNOW WILL OCCUR
  WEDNESDAY EVENING INTO THE NIGHTTIME HOURS.

* IMPACTS: UNTREATED ROADS WILL LIKELY BECOME SNOW COVERED. 
  ALSO...BECAUSE OF NEAR AND EVEN SLIGHTLY ABOVE FREEZING 
  TEMPERATURES AT THE START OF THE SNOW...THEN FALLING BELOW 
  FREEZING...WILL CAUSE MOISTURE ON THE ROADWAYS TO FREEZE INTO 
  A SHEET OF ICE BENEATH THE ACCUMULATING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
773 
WWUS41 KRLX 252028
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EST TUE JAN 25 2011

...DEVELOPING LOW PRESSURE SYSTEM WILL AFFECTS THE AREA LATE
TONIGHT THROUGH WEDNESDAY NIGHT...

VAZ003-004-WVZ033>038-046-047-260430-
/O.UPG.KRLX.WS.A.0003.110126T1200Z-110127T1200Z/
/O.NEW.KRLX.WS.W.0003.110126T0800Z-110127T1200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
328 PM EST TUE JAN 25 2011

...WINTER STORM WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM
WEDNESDAY TO 7 AM EST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* PRECIPITATION TYPE: SNOW

* ACCUMULATIONS: 4 TO 6 INCHES ACROSS THE SOUTHERN MOUNTAINS...
  WITH 6 TO 10 INCHES POSSIBLE ACROSS THE NORTHERN MOUNTAINS.

* TIMING: RAIN AND SNOW ARE EXPECTED LATE TONIGHT...BECOMING ALL
  SNOW BY WEDNESDAY AFTERNOON. THE HEAVIEST SNOW WILL OCCUR
  WEDNESDAY EVENING INTO THE NIGHTTIME HOURS.

* IMPACTS: UNTREATED ROADS WILL LIKELY BECOME SNOW COVERED. 
  ALSO...BECAUSE OF NEAR AND EVEN SLIGHTLY ABOVE FREEZING 
  TEMPERATURES AT THE START OF THE SNOW...THEN FALLING BELOW 
  FREEZING...WILL CAUSE MOISTURE ON THE ROADWAYS TO FREEZE INTO 
  A SHEET OF ICE BENEATH THE ACCUMULATING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>028-030>032-039-040-
260430-
/O.NEW.KRLX.WW.Y.0006.110126T0800Z-110127T1200Z/
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...
KENOVA...CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...
HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK...CHATTAROY...
AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY...
SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
BUCKHANNON...PHILIPPI...BELINGTON
328 PM EST TUE JAN 25 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM
WEDNESDAY TO 7 AM EST THURSDAY.

* PRECIPITATION TYPE: RAIN AND SNOW...CHANGING TO ALL SNOW.

* ACCUMULATIONS: 2 TO 4 INCHES OF SNOW.  

* TIMING: RAIN AND SNOW ARE EXPECTED LATE TONIGHT...CHANGING TO
  ALL SNOW BY WEDNESDAY EVENING. THE HEAVIEST SNOW WILL OCCUR
  WEDNESDAY EVENING INTO THE NIGHTTIME HOURS.

* IMPACTS: UNTREATED ROADS WILL LIKELY BECOME SNOW COVERED. 
  ALSO...BECAUSE OF NEAR AND EVEN SLIGHTLY ABOVE FREEZING 
  TEMPERATURES AT THE START OF THE SNOW...THEN FALLING BELOW 
  FREEZING...WILL CAUSE MOISTURE ON THE ROADWAYS TO FREEZE INTO 
  A SHEET OF ICE BENEATH THE ACCUMULATING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Jan 25, 12:42 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Jan 25, 12:42 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1242 AM EST TUE JAN 25 2011

.SYNOPSIS...
A SOUTHWEST FLOW OF MILD AIR CONTINUES INTO TUESDAY.  THIS WILL MAKE
IT TOO WARM FOR SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE LOWLANDS
WITH A STORM WEDNESDAY.  THE MOUNTAINS COULD SEE SEVERAL INCHES.

&&

.NEAR TERM /THROUGH TODAY/...
JUST MADE A FEW TWEAKS THIS EVENING TO THE GRIDS. DECIDED TO GO
AHEAD AND THROW IN A MENTION OF PATCHY DRIZZLE/FREEZING DRIZZLE OVER
SE OHIO AND WESTERN WV ZONES FOR TOMORROW MORNING...AS SOUNDINGS
INDICATING DRYING OF ATMOS AT MID AND UPPER LEVELS...WITH LACK OF
SATURATION IN DENDRITE GROWTH ZONES...WHICH WOULD BE MORE CONDUCIVE
TO THESE CONDITIONS THAN SNOW SHOWERS. DONT FEEL A NEED TO HIGHLIGHT
THIS POTENTIAL IN ANY PRODUCT AS CONFIDENCE IS LOW IN TERMS OF ANY
PROBLEMS DEVELOPING. OTHERWISE...PREVIOUS FORECAST LOOKS TO BE IN
DECENT SHAPE. WITH COLD FRONT...WELL TO OUR WEST THROUGH WESTERN
IN/SOUTH INTO SOUTHERN IL...CONTINUING TO PUSH EAST TOWARDS OUR CWA
OVERNIGHT.

PREVIOUS DISCUSSION FOLLOWS...

WARM FRONT WITH WEAK UPPER LEVEL TROUGH AXIS HAS PUSHED INTO NRN WV
AND WESTERN PA WITH SOME LOW LEVEL DRYING AND SIGNIFICANT WARM AIR
ADVECTION FOR THE FORECAST AREA. THE PUSH OF WARM AIR ADVECTION HAS
LEFT EXTENSIVE MID LEVEL DECK OF CLOUDS ACROSS MOST OF THE FORECAST
AREA...AS PER LATEST SAT IR TRENDS. THESE CLOUDS SHOULD HANG AROUND
FOR THE

WEAKENING COLD FRONT TO APPROACH WESTERN OH THIS EVENING AND DURING
THE OVERNIGHT HOURS...SO LEFT IN CHC POPS FOR SE OH...AND FAR NRN
WV. WEAKENING FRONT TO MOVE THROUGH MOST OF WV TUESDAY TO DISSIPATE
IN THE MOUNTAINS. NOT MUCH CHANGE IN SENSIBLE TEMPS...BUT SHOULD
KEEP TEMP VALUES OFF A DEGREE OR TWO. FOR TEMPS...USED BC CONSENSUS
TO POPULATE MAX MIN GRIDS. END RESULT WAS A SLIGHTLY COOLER MAX
TEMPS FROM GENERAL MOS GUIDANCE FOR TUESDAY.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
WEAK HIGH PRESSURE MOVES N ACROSS THE AREA TUE EVENING.  SW FLOW
SWITCHES TO NE AS LOW PRESSURE DEVELOPS ALONG GULF COAST.  THIS IS
IN RESPONSE TO UPPER LEVEL S/W TROF CLOSING OFF OVER THE
SOUTHEASTERN STATES.  THOUGH UNCERTAINTY IN TIMING AND TRACK
REMAINS...CONFIDENCE IS INCREASED IN SYSTEM IMPACTING MUCH OF THE
AREA LATE TUE NT INTO WED NT.  USED A BLEND ON THE TIMING WHICH
CENTERS THE EVENT ON WED...DURING THE DAY.

WITH THE MILDER SW FLOW IN CONTROL LEADING UP TO THE EVENT...THERE
REMAINS CONSIDERABLE UNCERTAINTY AS TO ACCUMULATION BASED JUST ON
THE SURFACE TEMPERATURES...WHICH WILL BE ABOVE FREEZING ACROSS THE
LOWLANDS DURING MUCH OF THE DAY WED...AND...THEREFORE...MUCH OF THE
EVENT...OR AT LEAST THE PEAK OF IT.  DYNAMIC COOLING ALOFT DURING
THE HEAVIEST OF THE PRECIPITATION COULD KNOCK THE TEMPERATURE BACK
TO VERY NEAR THE FREEZING POINT...THOUGH.  USED A BLEND OF GFS40 AND
NAM12 LOW LEVEL TEMPERATURE FIELDS...THE NAM12 HAVING THE MUCH
HIGHER VALUES.

EVEN TEMPERATURES ALOFT ARE IN QUESTION...WITH SOME SOLUTIONS
SHOWING WARM ABOVE FREEZING LAYER ALOFT EVEN IN THE MOUNTAINS EARLY
IN THE EVENT.  HAVE SNOW...SLEET AND RAIN IN THE FORECAST TUE NT
INTO WED BASED ON ALL OF THIS.  THIS CASTS DOUBT ON SNOWFALL TOTALS
EVEN IN THE MOUNTAINS WHICH WOULD OTHERWISE CERTAINLY GET HAMMERED.
BANDED PRECIPITATION PATTERN COULD MAKE SNOWFALL INCONSISTENT...WITH
THE AXIS OF HEAVIEST POTENTIAL ELUSIVE.  12Z GFS...FOR EXAMPLE...IS
INDICATING NICE INTERSECTION OF LIFT WITH DENDRITE GROWTH ZONE OVER
CENTRAL WV 18Z WED WHICH CONVERTS TO ABOUT A FOOT OF SNOW IN BUFKIT.

TO ACCOUNT FOR TIMING DIFFERENCES ON QPF...USED A BLEND OF HPC AND
NAM12 EVEN THOUGH NAM12 SOLN PER SE WAS NOT FAVORED BECAUSE OF ITS
SLOW TIMING.  THE GFS QPF LOOKED EXCESSIVE AND REMINISCENT OF THE
NAM12 FROM ABOUT A DAY AND THREE QUARTERS AGO...ALBEIT LATER IN TIME.

STORM TOTAL SNOWFALL AMOUNTS TUE NT THROUGH WED NT CRANK OUT TO 1 TO
5 INCHES FOR THE LOWLANDS BUT ONE HALF FOOT TO A FOOT IN THE
MOUNTAINS.  SYSTEM PULLS OUT THURSDAY WITH UPSLOPE SNOW SHOWERS AND
A KICKER UPPER LEVEL SW/ TROF APPROACHING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MODELS SHOWING SOME UPSLOPE SNOW POSSIBLE THURSDAY NIGHT INTO EARLY
FRIDAY. GFS SHOWS A FAIRLY LIMITED MOISTURE DECK...WHILE THE ECMWF
HAS A BIT MORE MOISTURE. WITH SOME UNCERTAINTY...WILL JUST KEEP
SMALL POPS IN A TYPICAL UPSLOPE PATTERN.

GFS AND ECWMF HAVE SOME TIMING DIFFERENCES WITH THE NEXT SYSTEM
ARRIVING. TO ADDRESS THESE DIFFERENCES...HAVE WENT WITH A CONSENSUS
APPROACH...USING A BLEND OF THE TWO FOR FRIDAY INTO SATURDAY. BY
SUNDAY AND MONDAY...STAYED WITH AN ECMWF AND GEFS ENSEMBLE MEAN
BLEND.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
IFR CLOUDS WITH A SURFACE BOUNDARY TO THE NORTHWEST WILL SLOWLY
INFILTRATE OUR SOUTHEAST OHIO COUNTIES TONIGHT...AND INTO WEST
VIRGINIA TUESDAY. FIGURE THESE CLOUDS COULD LIFT A BIT INTO MVFR
TUESDAY AFTERNOON...AND HAVE GONE WITH THIS MORE CONSERVATIVE
FORECAST WITH THIS ISSUANCE. COULD BE SOME DRIZZLE
ASSOCIATED...BUT WILL KEEP THE VISIBILITIES VFR FOR NOW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: MAY NEED TO LOWER VISIBILITIES IN DRIZZLE.
MAY NEED IFR CEILINGS TUESDAY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                       TUE 01/25/11
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EST 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    L    L    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M

AFTER 06Z WEDNESDAY...
WIDESPREAD IFR CONDITIONS POSSIBLE WEDNESDAY IN RAIN AND SNOW.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/TRM/RPY
NEAR TERM...KMC
SHORT TERM...TRM
LONG TERM...RPY
AVIATION...26
Hazardous weather outlook, Jan 24, 4:38 AM EST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
438 AM EST MON JAN 24 2011

KYZ101>103-OHZ066-067-075-076-083>087-WVZ007>011-017-250945-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-
438 AM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-VAZ003-004-WVZ005-006-013>016-018>020-024>040-046-047-250945-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
ROANE-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
438 AM EST MON JAN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ACCUMULATING WET SNOW IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
NIGHT...THAT MAY LEAD TO...AT LEAST SOME WINTER WEATHER
ADVISORIES. THE HEAVIEST SCENARIO MAY LEAD TO SOME WINTER STORM
WATCH/WARNING HEADLINES FOR SOME OF THE MOUNTAINOUS COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:28 PM ESTWinter Storm WarningRLXBarbour, McDowell, Taylor, Upshur, Wyoming30 hr
Jan 25, 3:28 PM ESTWinter Weather AdvisoryRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 20 more30 hr

Nearby

Winter Storm Watches in West Virginia, 2011Winter Storm Watches in Virginia, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.